Alert archive / Missouri / Special Weather Statements in 2017
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Jun 28, 2017, 11:13 PM CDT for Linn County, Livingston County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2017, 11:13 PM CDT (04:13 UTC)
- Expired
- Jun 29, 2017, 12:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Kansas City, MO
Counties Linn County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 138 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 4.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2166 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1454 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 22.7
The text
As transmitted.
880
WWUS83 KEAX 290413
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1113 PM CDT WED JUN 28 2017
MOZ023-024-290500-
Livingston MO-Linn MO-
1113 PM CDT WED JUN 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR LINN AND CENTRAL LIVINGSTON
COUNTIES UNTIL MIDNIGHT CDT...
At 1112 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chillicothe, moving east at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Chillicothe, Brookfield, Meadville, Laclede, Linneus, Wheeling,
Utica, Chula, Purdin and Saint Catherine.
A tornado watch remains in effect until midnight CDT for north
central Missouri.
LAT...LON 3969 9371 3996 9359 3996 9292 3983 9287
3971 9304
TIME...MOT...LOC 0412Z 273DEG 35KT 3986 9356
$$
BlairWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jun 28, 10:54 PM CDT, 19 minutes earlier.
Area forecast discussion, Jun 28, 10:54 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1054 PM CDT Wed Jun 28 2017 .Discussion... Issued at 310 PM CDT WED JUN 28 2017 Deepening surface trough over the western High Plains has made for a tight surface pressure gradient over the Central Plains and the Mid- Lower Missouri River Valley. Gusty southerly winds have responded through the day to the tightening gradient and have persisted in the 20 to 30 mph range, with gusts approaching 40 mph. This has caused a nice moistening of the lower atmosphere over northern Missouri and southern Iowa, and primed the area for robust convective development later this evening, likely in the next hour or two. Visible satellite imagery indicates some agitated and deepening cumulus in the vicinity of a subtle boundary characterized by surface wind shift of around 20-30 degrees in southern Iowa and northern Missouri. Hi-res models indicate scattered to numerous thunderstorms oriented SW to NE through northern Missouri and southern/central Iowa later this afternoon and this evening. Despite surface winds being a bit veered (south/southwest) good veering-with-height through 500 mb where flow is out of the west/northwest around 50 kts is creating a wind profile conducive to high shear. The aforementioned warm/moist surface, beneath fairly steep low/mid level lapse rates is yielding ML CAPE values in the 3000 to 3500 J/kg range. Deep layer shear values approaching 40 kts across the area will combine with the high instability to bring an environment conducive to supercellular development. Initial development should be semi-discrete, but due to storm coverage, interference could diminish tornado concerns and on a larger scale perhaps the overall organization of any storm that forms. Expect upgrowth to a MCS, which will bring more of a wind threat and heavy rain threat to northern Missouri. In the meantime, with semi-discrete convection all hazards would be possible with large hail and strong winds being the primary concerns. One thing to consider with this event would be the potential for some mesovortex tornadoes after sunset across the area. Significant Tornado Parameter will max out in the 3 to 5 range, and that's being driven by 0-1 SRH values remaining in the 200 to 300 m2/s2 range after dark. Even with upscale growth there will still be ample low level shear to produce an embedded tornado or two within the MCS activity. By Friday morning the bulk of the activity will be off to the east, but another round of thunderstorms will be possible later in the morning hours as a shortwave trough glides through the area. These morning showers should be subsevere, but an isolated severe hailstone could form with this activity. That will then set the stage for another round of severe thunderstorms on Friday, generally along a boundary which will set up in northeast Kansas and southeast Nebraska. Once again, given good instability and shear parameters on Thursday afternoon severe storms should form in the afternoon with all hazards possible once again, mainly large hail and damaging winds. These storms should be a little further south than the round on Wednesday, which will put the KC Metro area in play for some of the stronger storms. The best chance for widespread severe storms will be late in the evening and overnight Thursday once the cold front pushes through the area. Expect this activity to be more of a wind and hydro threat to the KC Metro and areas of Missouri south of the Missouri River through early Friday morning. The early part of the weekend should be fairly calm and cooler, or at least drier as the area comes under the influence of the surface ridge that noses in Friday night. Through the rest of the weekend and into early next week there will be off-and-on chances for showers and thunderstorms across the area as the mid level flow remains zonal and active and the lower levels reload with warm and moist air. By mid week large scale ridging will dominate the upstream region, which will cause temperatures to be on the increase through mid week. && .Aviation...(For the 06Z TAFS through 06Z Thursday Night) Issued at 1054 PM CDT WED JUN 28 2017 Storms will continue to trek north of the terminals tonight, but will be watching for another area of storms to develop across north central KS early this morning and push eastward toward all TAF sites. Still uncertain if this will occur and where exactly it will track so have stayed with VCTS during the 14z-18z timeframe, but will refine with future amendments or issuances once storms develop. VFR conditions are expected through the remainder of today, until storms begin to redevelop late this afternoon or early this evening. Winds will remain out of the south southwest and should begin to drop off to around 12 kts shortly, but will increase slightly during the daylight hours. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Leighton Aviation...Laflin
Hazardous weather outlook, Jun 28, 4:51 AM CDT, 18 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 451 AM CDT Wed Jun 28 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-291000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 451 AM CDT Wed Jun 28 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Thunderstorms will be possible across northeastern Kansas and northern missouri this morning however, these storms are not expected to be severe. If skies can clear out late this afternoon/evening across northern Missouri, severe storms capable of producing large hail, damaging winds and even a isolated tornado will be possible. The main round of storms is expected to affect the area tonight into the overnight hours as a line of storms drops south out of Iowa into northern Missouri and northeastern Kansas. the main threat with this round of storms will be for severe winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Severe storms will again be possible on Thursday across the entire outlook area. Strong damaging winds,large hail and even a isolated tornado will be possible. In addition, localized heavy rain will also be possible this afternoon through Friday. The heaviest rains are expected to fall over northern Missouri where 3 to 5 inches of rain will be possible. This may result in localized flash flooding as well as river and stream flooding. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 28, 10:42 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1042 PM CDT WED JUN 28 2017
MOZ004-005-014-290415-
Daviess MO-Gentry MO-Harrison MO-
1042 PM CDT WED JUN 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAVIESS...
SOUTHEASTERN GENTRY AND SOUTHWESTERN HARRISON COUNTIES UNTIL 1115 PM
CDT...
At 1042 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pattonsburg, or 11 miles southeast of Albany, moving east at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Gilman City, Pattonsburg, Coffey, Jameson and Mcfall.
This includes Interstate 35 in Missouri between mile markers 72 and
86.
A tornado watch remains in effect until midnight CDT for north
central and northwestern Missouri.
LAT...LON 4018 9385 3996 9395 4001 9420 4003 9421
4004 9429 4021 9427
TIME...MOT...LOC 0342Z 282DEG 23KT 4011 9420
BlairLocal storm report, Jun 28, 10:49 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1049 PM CDT WED JUN 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG LA PLATA 40.02N 92.49W
06/28/2017 MACON MO TRAINED SPOTTER
MULTIPLE TREES WITH DIAMETERS OF 2.5 FT HAVE
FALLEN. HE SHOULD BE EMAILING PICTURES.
&&
STGSpecial weather statement, Jun 28, 11:00 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1100 PM CDT WED JUN 28 2017
MOZ002>005-290445-
Worth MO-Gentry MO-Nodaway MO-Harrison MO-
1100 PM CDT WED JUN 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WORTH...NORTHERN
GENTRY...NORTHWESTERN HARRISON AND CENTRAL NODAWAY COUNTIES UNTIL
1145 PM CDT...
At 1100 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Albany and Maryville, moving east at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Maryville, Albany, Stanberry, Grant City, Ravenwood, New Hampton,
Skidmore, Barnard, Conception Junction, Parnell, Graham, Pickering,
Clyde, Gentry, Arkoe, Worth, Allendale, Denver, Conception and
Martinsville.
A tornado watch remains in effect until midnight CDT for north
central and northwestern Missouri...and northwestern Missouri.
LAT...LON 4035 9403 4023 9414 4015 9504 4020 9507
4024 9506 4024 9507 4026 9508 4026 9511
4030 9514 4048 9487 4049 9413
TIME...MOT...LOC 0400Z 273DEG 24KT 4030 9438
BlairLocal storm report, Jun 28, 11:07 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1107 PM CDT WED JUN 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 PM FLASH FLOOD MARYVILLE 40.35N 94.87W
06/28/2017 NODAWAY MO LAW ENFORCEMENT
NUMEROUS REPORTS OF WATER OVER ROADS ACROSS
MUCH OF NODAWAY COUNTY.
&&Local storm report, Jun 28, 11:13 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1113 PM CDT WED JUN 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 PM FLASH FLOOD BETHANY 40.27N 94.03W
06/28/2017 HARRISON MO EMERGENCY MNGR
REPORTS OF FLOODED STREETS IN BETHANY AND
WATER ENTERING BASEMENT OF HARRISON COUNTY
COMMUNITY HOSPITAL.
&&Special weather statement, Jun 28, 11:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1113 PM CDT WED JUN 28 2017
MOZ023-024-290500-
Livingston MO-Linn MO-
1113 PM CDT WED JUN 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR LINN AND CENTRAL LIVINGSTON
COUNTIES UNTIL MIDNIGHT CDT...
At 1112 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chillicothe, moving east at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Chillicothe, Brookfield, Meadville, Laclede, Linneus, Wheeling,
Utica, Chula, Purdin and Saint Catherine.
A tornado watch remains in effect until midnight CDT for north
central Missouri.
LAT...LON 3969 9371 3996 9359 3996 9292 3983 9287
3971 9304
TIME...MOT...LOC 0412Z 273DEG 35KT 3986 9356
BlairThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:10 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Gentry, Nodaway, Worth | 65 min |
| Jun 28, 7:21 PM CDT | Tornado Warning | EAX | Mercer, Putnam, Sullivan | 39 min |
| Jun 28, 7:27 PM CDT | Tornado Warning | EAX | Gentry, Harrison | 33 min |
| Jun 28, 7:30 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Harrison, Mercer | 45 min |
| Jun 28, 7:33 PM CDT | Tornado Warning | EAX | Grundy, Harrison, Mercer | 42 min |
| Jun 28, 8:00 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler, Sullivan | 60 min |
| Jun 28, 8:15 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Grundy, Harrison, Mercer, Nodaway, Worth | 60 min |
| Jun 28, 8:22 PM CDT | Flash Flood Warning | EAX | Gentry, Grundy, Harrison, Mercer, Worth | 6 hr |
| Jun 28, 8:48 PM CDT | Tornado Warning | EAX | Gentry, Nodaway | 27 min |
| Jun 28, 8:53 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Linn, Sullivan | 52 min |
| Jun 28, 9:12 PM CDT | Tornado Warning | EAX | Daviess, Gentry, Harrison | 33 min |
| Jun 28, 9:17 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Nodaway, Worth | 28 min |
| Jun 28, 9:21 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon | 54 min |
| Jun 28, 9:38 PM CDT | Flash Flood Warning | EAX | Gentry, Nodaway, Worth | 6 hr |
| Jun 28, 9:38 PM CDT | Tornado Warning | EAX | Adair, Macon | 37 min |
| Jun 28, 9:43 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Harrison | 32 min |
| Jun 28, 9:49 PM CDT | Tornado Warning | EAX | Daviess, Grundy, Livingston | 41 min |
| Jun 28, 10:21 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway, Worth | 39 min |
| Jun 28, 10:24 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Livingston | 51 min |
| Jun 28, 10:42 PM CDT | Special Weather Statement | EAX | Daviess | 33 min |
| Jun 28, 10:50 PM CDT | River Flood Warning | EAX | Andrew, Nodaway | 28 hr |
| Jun 28, 11:00 PM CDT | Special Weather Statement | EAX | Gentry, Nodaway, Worth | 45 min |
| Jun 28, 11:14 PM CDT | Flash Flood Warning | EAX | Daviess, Gentry, Grundy, Harrison, Linn, Sullivan | 5 hr |
| Jun 28, 11:38 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb, Gentry, Nodaway | 52 min |
| Jun 29, 12:14 AM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb, Gentry | 46 min |
| Jun 29, 1:26 AM CDT | Flash Flood Warning | EAX | Andrew, Daviess, Gentry, Grundy, Holt, Linn and 2 more | 3 hr |
| Jun 29, 2:05 AM CDT | Special Weather Statement | EAX | DeKalb | 40 min |
| Jun 29, 2:16 AM CDT | Flash Flood Warning | EAX | Gentry, Grundy, Harrison, Mercer, Worth | 89 min |
| Jun 29, 3:25 AM CDT | Flash Flood Watch | EAX | Adair, Andrew, Atchison, Buchanan, Caldwell, Carroll and 24 more | 28 hr |
| Jun 29, 3:37 AM CDT | Areal Flood Warning | EAX | Adair, Andrew, Atchison, Chariton, Daviess, DeKalb and 10 more | 48 hr |
| Jun 29, 4:35 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 3 days |
| Jun 29, 4:38 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 55 hr |
| Jun 29, 4:46 AM CDT | River Flood Warning | EAX | Buchanan | 4 days |
| Jun 29, 4:46 AM CDT | River Flood Warning | EAX | Platte | 5 days |
| Jun 29, 4:46 AM CDT | River Flood Warning | EAX | Platte | 6 days |
| Jun 29, 5:02 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 4 days |
| Jun 29, 5:02 AM CDT | River Flood Warning | EAX | Linn, Livingston | 4 days |
| Jun 29, 5:02 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 6 days |
| Jun 29, 7:43 AM CDT | Special Weather Statement | EAX | Jackson | 47 min |
| Jun 29, 8:19 AM CDT | Flash Flood Warning | EAX | Caldwell, Carroll, Chariton, Linn, Livingston, Macon | 6 hr |
| Jun 29, 8:23 AM CDT | Special Weather Statement | EAX | Cass | 37 min |
| Jun 29, 9:46 AM CDT | River Flood Warning | EAX | Chariton, Macon | 71 hr |
| Jun 29, 9:46 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 6 days |
| Jun 29, 9:48 AM CDT | River Flood Warning | EAX | Atchison, Holt | 45 hr |
| Jun 29, 9:52 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 4 days |
| Jun 29, 9:52 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 4 days |
| Jun 29, 9:52 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 5 days |
| Jun 29, 9:52 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 5 days |
| Jun 29, 9:52 AM CDT | River Flood Warning | EAX | Cooper, Howard | 5 days |
| Jun 29, 1:04 PM CDT | Special Weather Statement | EAX | Jackson | 41 min |
| Jun 29, 1:37 PM CDT | Special Weather Statement | EAX | Jackson | 38 min |
| Jun 29, 2:07 PM CDT | Special Weather Statement | EAX | Lafayette | 23 min |
| Jun 29, 2:25 PM CDT | Areal Flood Warning | EAX | Caldwell, Carroll, Chariton, Daviess, Livingston | 24 hr |
| Jun 29, 2:56 PM CDT | River Flood Warning | EAX | Carroll | 53 hr |
| Jun 29, 2:59 PM CDT | Special Weather Statement | EAX | Lafayette | 46 min |
| Jun 29, 6:29 PM CDT | Special Weather Statement | EAX | Saline | 46 min |
| Jun 29, 6:33 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 42 min |
| Jun 29, 6:55 PM CDT | Areal Flood Advisory | EAX | Lafayette, Saline | 4 hr |
| Jun 29, 6:35 AM CDT | Special Weather Statement | EAX | Johnson | 25 min |
| Jun 29, 7:10 AM CDT | Special Weather Statement | EAX | Johnson | 50 min |
| Jun 29, 9:48 AM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 54 hr |
| Jun 29, 9:48 AM CDT | River Flood Warning | EAX | Leavenworth | 52 hr |
Nearby
Special Weather Statements in Missouri, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.